Alert archive / Idaho / High Wind Watches in 2015

High Wind Watch 2, NWS Pocatello, ID

November 17, 2015

NWS Pocatello, ID issued this high wind watch at Nov 17, 2015, 3:19 AM MST. It took effect at Nov 18, 2015, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 3:19 AM MST (10:19 UTC)
In effect from
Nov 18, 2015, 2:00 AM MST
Expired
Nov 17, 2015, 2:04 PM MST
In force
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WWUS75 KPIH 171019
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
319 AM MST TUE NOV 17 2015

...STRONG BUT DRY STORM MOVING THROUGH TONIGHT AND WEDNESDAY..

.A WINTER STORM WILL ENTER EASTERN IDAHO FROM THE NORTH LATE
TONIGHT...BRINGING LIGHT PRECIPITATION. THE MAIN THREAT FROM THIS
LOW WILL BE THE STRONG WINDS IT DEVELOPS ALONG MOUNTAIN RIDGES,
THE EASTERN MAGIC VALLEY...THE SNAKE RIVER PLAIN...AND THE
SOUTHERN HIGHLANDS. CURRENT INDICATIONS ARE THAT WINDS IN THE
MORNING IN THOSE LOCATIONS WILL RANGE FROM 25 TO 40 MPH WITH GUSTS
TO NEAR 55 MPH. WINDS SHOULD DECREASE QUICKLY DURING THE MID- TO
LATE AFTERNOON.

IDZ017-021-172230-
/O.NEW.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO
319 AM MST TUE NOV 17 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON. 

* TIMING...VERY WINDY CONDITIONS SHOULD DEVELOP AROUND 2 AM
  TONIGHT...PEAK AROUND 7 AM WITH DAMAGING WIND POSSIBLE...THEN
  CONTINUE AT VERY WINDY LEVELS FROM MID MORNING WEDNESDAY
  THROUGH WEDNESDAY AFTERNOON.

* WINDS...WEST WIND OF 25 TO 35 MPH WILL INCREASE TO 35 TO 45 MPH
  WITH GUSTS TO AROUND 55 MPH DURING THE MORNING HOURS. EXPECT A
  SLIGHT DECREASE TO DEVELOP DURING THE LATE MORNING HOURS.

* IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER
  LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY
  POWER OUTAGES. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN
  SUDDENLY REDUCE VISIBILITY TO ZERO. WINDS LIKE THIS CAN MAKE IT
  MORE DIFFICULT TO CONTROL YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

IDZ020-172230-
/O.NEW.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
319 AM MST TUE NOV 17 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON. 

* TIMING...VERY WINDY CONDITIONS SHOULD DEVELOP BY 3 AM...WITH
  PEAK WINDS OCCURING FROM 8 AM UNTIL AROUND NOON. WIND WILL
  START DECREASING AT THAT POINT.

* WINDS...EXPECT SOUTHWEST WIND AT FIRST OF 25 TO 35 MPH WITH
  HIGHER GUSTS...PEAKING AT 35 TO 45 MPH WITH GUSTS TO AROUND 55
  MPH DURING THE PEAK WIND PERIOD. WIND WILL QUICKLY DECREASE
  DURING THE LATE AFTERNOON.

* IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER
  LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY POWER
  OUTAGES. WINDS LIKE THIS CAN MAKE IT MORE DIFFICULT TO CONTROL
  YOUR VEHICLE. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN
  SUDDENLY REDUCE VISIBILITY TO ZERO...ESPECIALLY IN PLACES LIKE
  THE TOWN OF ROBERTS IN JEFFERSON COUNTY IDAHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

IDZ022-172230-
/O.NEW.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...MALAD CITY...OAKLEY
319 AM MST TUE NOV 17 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON. 

* TIMING...VERY WINDY CONDITIONS SHOULD DEVELOP AROUND 2 AM
  TONIGHT...PEAK AROUND 7 AM WITH DAMAGING WIND...THEN CONTINUE
  AT VERY WINDY LEVELS FROM MID-MORNING WEDNESDAY THROUGH
  WEDNESDAY AFTERNOON.

* WINDS...WEST WIND OF 25 TO 35 MPH WILL INCREASE TO 35 TO 45 MPH
  WITH GUSTS AS HIGH AS 60 MPH DURING THE MORNING HOURS. EXPECT A
  SLIGHT DECREASE TO DEVELOP DURING THE LATE MORNING HOURS.

* IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER
  LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY
  POWER OUTAGES. WINDS LIKE THIS CAN MAKE IT MORE DIFFICULT TO
  CONTROL YOUR VEHICLE. BLOWING DUST IN AREAS THAT HAVE BEEN DRY
  CAN SUDDENLY REDUCE VISIBILITY TO ZERO...ESPECIALLY IN THE
  INTERSTATE 84 CORRIDOR FROM THE UTAH BORDER TO ITS INTERCHANGE
  WITH INTERSTATE 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

IDZ023-172230-
/O.NEW.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/
CARIBOU HIGHLANDS-
319 AM MST TUE NOV 17 2015

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON. 

* TIMING...VERY WINDY CONDITIONS SHOULD DEVELOP BY 3 AM IN THE
  CARIBOU HIGHLANDS...WITH PEAK WINDS OCCURING FROM 8 AM UNTIL
  AROUND NOON. WIND WILL START DECREASING AT THAT POINT.

* WINDS...WEST WIND OF 25 TO 35 MPH WILL INCREASE TO 35 TO 45 MPH
  WITH GUSTS AS HIGH AS 60 MPH DURING THE MORNING HOURS. EXPECT A
  SLIGHT DECREASE TO DEVELOP AROUND NOON.

* IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER
  LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY
  POWER OUTAGES. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN
  SUDDENLY REDUCE VISIBILITY TO ZERO. WINDS LIKE THIS CAN MAKE IT
  MORE DIFFICULT TO CONTROL YOUR VEHICLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MESSICK
1 follow-up statement
732 
WWUS75 KPIH 172104
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
204 PM MST TUE NOV 17 2015

...STRONG WINDS FROM LATE TONIGHT THROUGH TOMORROW...

.A WINTER STORM WILL ENTER EASTERN IDAHO FROM THE NORTHWEST
TONIGHT...BRINGING LIGHT SNOWFALL...MAINLY FOR HIGHER ELEVATION
AREAS OF THE UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS. THIS
LOW WILL ALSO BRING STRONG WINDS...STRONGEST OVER RIDGETOPS WHERE
GUSTS MAY EXCEED 50 MPH. FOR THE EASTERN MAGIC VALLEY...THE SNAKE
RIVER PLAIN...AND THE SOUTHERN HIGHLANDS...CURRENT INDICATIONS
ARE THAT WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AROUND 45
MPH. WINDS SHOULD DECREASE DURING THE EVENING.

IDZ023-172215-
/O.CAN.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/
CARIBOU HIGHLANDS-
204 PM MST TUE NOV 17 2015

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE HIGH
WIND WATCH. 

A WIND ADVISORY IS NOW IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY.

* TIMING...WINDY CONDITIONS SHOULD DEVELOP AROUND 2 AM
  TONIGHT...PEAK AROUND 7 AM...THEN CONTINUE FROM MID MORNING
  WEDNESDAY THROUGH WEDNESDAY AFTERNOON.

* WINDS...WEST WIND OF 25 TO 35 MPH WILL WITH GUSTS TO AROUND 45
  MPH. WINDS SHOULD BEGIN TO SUBSIDE DURING THE EVENING.
 

* IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER 
  LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY 
  POWER OUTAGES. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN 
  SUDDENLY REDUCE VISIBILITY TO ZERO. WINDS LIKE THIS CAN MAKE 
  IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.



$$

IDZ017-020>022-181100-
/O.UPG.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/
/O.NEW.KPIH.WI.Y.0014.151118T0900Z-151119T0000Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY
204 PM MST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDY CONDITIONS SHOULD DEVELOP AROUND 2 AM
  TONIGHT...PEAK AROUND 7 AM...THEN BEGIN TO DECREASE DURING THE
  EVENING.

* WINDS...WEST WIND OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.


* IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER 
  LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY 
  POWER OUTAGES. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN 
  SUDDENLY REDUCE VISIBILITY TO ZERO. WINDS LIKE THIS CAN MAKE 
  IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at Nov 16, 5:50 PM MST, 9 hours 29 minutes earlier.

Area forecast discussion, Nov 16, 5:50 PM MST, 9 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
550 PM MST MON NOV 16 2015

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. PUSHED A QUICK UPDATE
OUTTHE DOOR THIS EVENING ALLOWING THE WIND ADVISORY TO EXPIRE AS
WIND SPEEDS HAVE DROPPED BELOW ADVISORY LEVELS. LATEST GUIDANCE HAS
ALSO SLOWED THE PROGRESSION OF SNOWFALL INTO THE CNTRL MOUNTAINS
WITH THE NEXT SYSTEM LATE TONIGHT...THUS HAVE TRIMMED PRECIP
POTENTIAL BACK IN THAT REGION. SEE PREVIOUS DISCUSSION BELOW. HUSTON

A DEPARTING SYSTEM WILL PROVIDE AN OPPORTUNITY FOR A FEW SNOW
SHOWERS OVER MAINLY THE SOUTHERN HIGHLANDS EARLY THIS EVENING BEFORE
DIMINISHING. STRONG WINDS...PARTICULARLY IN THE EASTERN MAGIC VALLEY
AND ACROSS THE SOUTHERN HIGHLANDS CURRENTLY CAUSING SOME BLOWING
DUST/SNOW ISSUES WILL GRADUALLY DIMINISH OVERNIGHT.

THE BREAK BETWEEN SYSTEMS WILL BE SHORT-LIVED...AS THE NEXT SYSTEM
WILL BEGIN TO SPREAD SNOW SHOWERS ACROSS THE CENTRAL MOUNTAINS
TUESDAY MORNING...WITH THIS ACTIVITY SPREADING INTO THE UPPER
SNAKE...EASTERN...AND SOUTHERN HIGHLANDS BY AFTERNOON. ACTIVITY
WILL BEGIN TO RAMP UP IN INTENSITY LATE TUESDAY NIGHT AND
DIMINISH FROM NORTHWEST TO SOUTHEAST ON WEDNESDAY. THE HEAVIEST
SNOWFALL ACROSS THESE AREAS SHOULD FALL LATE TUESDAY NIGHT AND
WEDNESDAY MORNING. SNOW LEVELS SHOULD RANGE BETWEEN 5000-6000
FEET...SO THERE WILL BE AN OPPORTUNITY FOR SOME MIXED RAIN AND
SNOW FOR HIGHER VALLEY LOCATIONS...MAINLY DURING THE AFTERNOON
HOURS. ANTICIPATE SNOW ACCUMULATIONS TO RANGE FROM 2 TO 5 INCHES
ACROSS THE SOUTHERN AND EASTERN HIGHLANDS...WITH 2 TO 7 INCHES FOR
THE CENTRAL MOUNTAINS...LOCALLY HIGHER AMOUNTS FOR THE WEST AND
NORTHWEST FACING SLOPES. LITTLE PRECIPITATION IS EXPECTED ACROSS
THE SNAKE PLAIN WITH THIS SYSTEM...AS THE NORTHWEST DOWNSLOPE FLOW
WILL DRY OUT THE ATMOSPHERE ACROSS THE PLAIN. THERE WILL BE A
SIGNIFICANT INCREASE IN WINDS WITH THIS SYSTEM...WITH WEST TO
NORTHWESTERLY GUSTS IN THE 40-50 MPH RANGE ACROSS THE SLOPES LATE
TUESDAY INTO WEDNESDAY...AND WEST TO SOUTHWEST WINDS OF 20-30 MPH
ACROSS THE SNAKE PLAIN TUESDAY AFTERNOON THROUGH WEDNESDAY...WITH
GUSTS UP TO 40 MPH POSSIBLE WEDNESDAY. THIS MAY REQUIRE A WIND
ADVISORY FOR THE SNAKE PLAIN. AD

.LONG TERM...GFS AND ECMWF IN GOOD AGREEMENT IN CONTINUING NORTHWEST
FLOW ACROSS THE AREA FOR THURSDAY. THIS SHOULD CONTINUE TO PRODUCE
GOOD PRECIPITATION CHANCES FOR THE MOUNTAINS AND EASTERN HIGH
COUNTRY. MODELS QUICKLY SEPARATE THEIR FORECAST DIRECTION STARTING
ON SATURDAY WITH GFS SHOWING A WEAK SHORTWAVE WITH THE EC MODEL
DROPPING A CLOSED LOW OFF THE CALIFORNIA COAST. BY THE START OF
NEXT WEEK THE TWO MODELS ARE IN TWO DIVERGENT THOUGHTS WITH GFS
SHOWING RIDGING WHILE EC SHOWING A DEEPENING TROUGH. FINALLY BY
LATE TUESDAY THE GFS STARTS TO BRING A TROUGH INTO THE AREA. DUE TO
THE UNCERTAINTY HAVE GONE WITH CONSENSUS WITH NEIGHBORS.
VALLE/PRESTON
&&

.AVIATION...SCATTERED SNOW SHOWERS CONTINUE IN THE SNAKE PLAIN THIS
AFTERNOON AND WILL LINGER THROUGH SUNSET WITH MVFR AND ISOLATED
IFR CONDITIONS IN KIDA AND KPIH DUE TO LOW CEILINGS AND SNOW
SHOWERS. ANOTHER SYSTEM POISED TO RACE BY RAPIDLY ON TUESDAY
AFTERNOON AND EVENING WITH MORE SNOW SHOWERS POSSIBLE AND LOWERING
CLOUD DECKS. PRESTON
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 3:35 AM MSTWinter Weather AdvisoryPIH31 hr
Nov 17, 2:04 PM MSTWind AdvisoryPIH27 hr

Nearby

High Wind Watches in Idaho, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.